Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea after eating outside food?

Answered by
Dr.
Dr. Amit Jain

Gastroenterologist

Practicing since :2000

Answered : 1524 Questions

default
Posted on Mon, 6 Jun 2016 in Digestion and Bowels
Question: I've an extremely sensitive digestive system. If I eat anything outside/ a over ripe fruit, I become a victim of diarrhea & end up going on antibiotics almost once in 2 months! I am afraid, my gut has become extremely vulnerable & hence this time has not responded to serial multiple doses of antibiotics! About a month & half ago, I was taking Rifagut for 3 days, then the doc changed to Flagyl(1-0-1X7days), then again I had a relapse in 10 days after eating v.ripe melon, so took Secnil 1g 0-0-2(1 day). But still was suffering from noisy gut & disturbed sleep nights. The doc now advised Taxim-o 1-0-1X5days. With this intake am having a horribly noisier gut & am not even able to sleep for 10 mins! It's been a week since Taxim dose intake, but I am suffering form severe gut noise & was forced to excrete in little quantities y'day atleast about 15 times through the night! Also am feeling giddy & put out a lot of bile in the morning! Doc had done physical examination of my abdomen & is soft & fine. How can I get out of this vicious cycle? How can I get rid of this noisy gut, get back to my proper excretion cycle & undisturbed sleep & back to regular daily routine? I am a pure veg taking only satvik food. I am fed up of multiple doses of antibiotics & their side effects.
doctor
Answered by Dr. Amit Jain 27 minutes later
Brief Answer:
Take a course of probiotic, prebiotic and rifaximin

Detailed Answer:
Warm Welcome. I appreciate your trust in HCM and assure you are on best portal on the globe for expert online medical services.

I have thoroughly reviewed health query you raised, and well realize all of those concerns. Being your physician, I will take care all of them today and will extend my expertise to solve the problems.

I feel sorry for the health issues you have. It is very awful experience indeed.

I will advise you to take a course of probiotic and prebiotic, available in combination. They will help in restoring normal flora of bacteria in your gastrointestinal tract which is disturbed due to repeat intake of antibiotics

Avoid food that causes problem for a while

Take tablet Rifaximin, it will also help in restoring normal flora of the digestive tract. It is not absorbed systemically and acts in digestive tract so useful and different from rest of the antibiotics. Take rifaximin at least for 2 weeks

Discuss with your doctor regarding these medicines and get prescription

Hope I addressed all the concerns you have. Let me know if you have further questions. I will be more than happy to clear any doubts

Wish you a good health

Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Amit Jain 19 minutes later
I was taking Becelac -PB 0-0-1. Now I am taking Providac 1-0-1.

Kindly elaborate your line of treatment. You have again advised an antibiotic! What is your assessment of medicines that I have already consumed & kindly let me know your diagnosis for which you've advised "Rifaximin"

Please note, I can't go to a doc here with your prescription & pay his consultation fee & ask him to write a prescription as per your advise. Hence need elaborate solution from you & a prescription. I've already made Rs. 599 for a dependable consultation. I am not understanding your line of treatment. Please elaborate.
doctor
Answered by Dr. Amit Jain 37 minutes later
Brief Answer:
Take rifaximin and probiotic

Detailed Answer:
Welcome back

Recurrent diarrhoea do occur when the normal bacteria in our intestine are decreased and abnormal bacteria are increased. This also happen especially when we take repeated course of antibiotics because these antibiotics lead to destruction of normal bacteria in our intestine.

Rifaximin is an antibiotic that acts in intestine only and kills abnormal bacteria and help in restoring normal bacteria in our intestine

Diagnosis is small intestinal bacterial overgrowth or antibiotic associated diarrhoea

So both Rifaximin and probiotic as I explained above in previous discussion will help in restoring normal bacterial flora in our intestine.

Tab Rifaximin 400mg thrice a day x 14 days (this medicine is available on prescription only, so you will have to ask your treating doctor to prescribe you this medicine)
Cap probiotic (Econorm containing Saachromycyes boulardii) once a day at least for 1 month or continue with Cap providac that is equally good


Hope I addressed all the concerns you have. Let me know if you have further questions. I will be more than happy to clear any doubts


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Amit Jain 13 hours later
Thanks for elaborating...

Just to clarify on my symptoms: After Secnil intake, my gut was only little noisy. Then after Taaxim-o intake, my gut is experiencing valcano like disturbance & I struggle to push the wind out! I have to put extra pressure to put out the wind/ motion. I feel air is locked. Motion is not watery, is semi solid. I feel Taxim-o was a wrong dosage which just created problems rather than solving!
Clearly an imbalance of flora has happened in my gut! As you explain, is it only in the small intestine?

Is Rifaximin same as Rifagut?

I remember last year my gastro doc had advised rifagut, providac & nexpro-rd for 7 days for a similar problem of uneasy motion evacuation & wind lock. Can you please coment on these 3 tabs vs. your advise. Also from your advise I am not clear on the name of probiotic tablet you are advising. (1 bottle of providac comes for 7 days of 2 tablets & costs me Rs.270/-) Is there a similarly effective probiotic which is economical?

Also How can I improve my digestive immunity in the long run? Being a lady, will this (so many doses of antibiotics,..) also affect my bone health as I am already in my 40s?
Also once I start taking medicines as per your advise, if I need to contact you for anything ONLY relating to the medications/ my symptoms/ recovery, how can I do the same without having to again pay Rs.600/-? Obviously if I bounce back to good health I will not be disturbing you. Hence can you share your email id that I can write to & get prompt reply only as a follow up of this consultation.

Dear Doc, since my digestive sensitivities I tend to maintain a diary of my problems & the medications I use. Hence I request you to kindly help me solve all my doubts elaborately. Appreciate your understanding.
doctor
Answered by Dr. Amit Jain 1 hour later
Brief Answer:
Rifaximin is same as Rifagut

Detailed Answer:
Welcome back

Bacteria are present in parts of our gastrointestinal tract. However the most effected are of small intestine.

Rifaximin is same as Rifagut

Rifagut, Providac and Nexpro-Rd is the perfect combination for your symptoms

Providac is also a good probiotic and you can take it. Cheaper probiotics are also available but they will not be effective as they contain different strains of bacteria which are not so helpful in restoring the normal flora

You can improve your immune system by taking fresh fruits daily especially Kiwi, pappaya, strawberries, apple, grapes and blue berries.

Antibiotics have little effect on bones so there is nothing to worry regarding this

Yes you should maintain dairy of your symptoms

Wish you a good health
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Amit Jain 1 hour later
Dear doc, Thanks for your reply.

Last year my gastro doc had prescribed the following:
Rifagut 1-0-1 X 7 days
Providac 1-0-1 X 7 days
Nexpro-Rd 1-0-0 X 10 days

Rifagut 200 mg, Nexpro-rd 20 were the strength of tablets.

Can I use the same prescription for now to treat my issue?
If not request you to clearly mention the exact prescription to go on medication. I'd like to get rid of my abdominal disturbances asap with your electronic prescription.
Thanks
doctor
Answered by Dr. Amit Jain 1 hour later
Brief Answer:
Wish you a good health

Detailed Answer:
Welcome back

Rx:
Tab Rifagut 400mg bd 1-x-1 x14 days
Cap Providac bd 1-x-1 x 30 days
Cap Nexpro-Rd od bbf x 30 days

Wish you a good health

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,   ,  

Recent questions on  Econorm

doctor1 MD

Dear Sir Hope you are doing well. I am having GERD and am taking medication prescribed by you since 3rd July 2017 i.e. 3.5 months. Below is list of...

doctor1 MD

My stomach gets upset soon after having heavy or spicy food almost all the time. I have to go empty my bowels and then only i feel good. What may...

doctor1 MD

What can I eat to heal this condition, or do I really need surgery to correct this condition. I have had an upper and lower colon scope and they...

doctor1 MD

My son, 16 years old is taking Hexapo 300 mg, NEXPRO RD 40, CIPLAR LA 20, FLUNARIN 5, rejunuron od FOR stomach problems and migraine. Now he is...